MAUDE Adverse Event Report: ALCON RESEARCH, LLC OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS

ALCON RESEARCH, LLC OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS
Catalog Number 0065036252
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Codes Purulent Discharge (1812); Dry Eye(s) (1814); Foreign Body Sensation in Eye (1869); Red Eye(s) (2038); Blurred Vision (2137); Excessive Tear Production (2235); Fungal Infection (2419); Eye Burn (2523); Eye Pain (4467)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3., h.6.: the complaint sample has not returned for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Initially received from consumer stating that the consumer experienced pus, dry eye, burning, blurry vision, solution smelled different, irritation, tearing, redeyes and eye pain.Fungal infection was the diagnosis and eye drops were taken.Current patient's condition is symptoms continuing.Additional info has been requested.
 
Additional Manufacturer Narrative
H.3., h.6.: the actual complaint product was not returned for evaluation.Retain samples have been evaluated.The device history record and sterilization record for this lot have been reviewed and found to be in compliance.There was no nonconformity or deviations during the manufacturing process which related to the nature of the complaint.The root cause could not be determined.The manufacturer internal reference number is: (b)(4).

Brand Name
OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION
Common Device Name
ACCESSORIES, SOFT LENS PRODUCTS
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17624608
Report Number1610287-2023-00039
Device Sequence Number15283539
Product Code LPN
UDI-Device Identifier00300650361040
UDI-Public00300650361040
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K102860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Catalogue Number0065036252
Device Lot Number118XE
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient SexFemale